MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365967
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd microtainer® sst¿ out of 4 samples had no serum obtained after centrifugation.The patient was re-collected.The following information was provided by the initial reporter: this is the 4th of 5 occurrences.It was reported by the customer no serum obtained after centrifugation we tried spinning using the horizontal swing bucket instead of the fixed angled, same outcome on 10% of the samples.We are suspecting perhaps these specimens might have been grossly hemolyzed such that it affects the density and thus the gel separation.· did the specimen(s) need to be recollected? yes.· did exposure to blood/ bf occur? no.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary material #: 365967.Lot/batch #: 2124289.Bd had not received samples, but 5 photos were provided for investigation.The photos were reviewed and the indicated failure mode for poor barrier separation was observed.Additionally, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, the indicated failure mode for poor barrier separation was not observed.Bd was unable to duplicate the customer¿s indicated failure mode, poor barrier separation, because the defect was not evident in the testing of the complaint lot samples.Visual evaluations of both retention and control samples demonstrated clinically acceptable performance for all visual observations evaluated.Laboratory evaluation of samples indicated that these tubes performed as expected.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode poor barrier separation based on photos only.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® SST¿
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16244222
Report Number2618282-2023-00008
Device Sequence Number15108980
Product Code JKA
UDI-Device Identifier50382903659673
UDI-Public(01)50382903659673
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number365967
Device Catalogue Number365967
Device Lot Number2124289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown